Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 187, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jun 21, 2015, 9:12 AM CDT for Hunt County, Rockwall County, Texas. It took effect at Jun 21, 2015, 2:50 PM CDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2015, 9:12 AM CDT (14:12 UTC)
- In effect from
- Jun 21, 2015, 2:50 PM CDT
- Expired
- Jun 23, 2015, 8:20 AM CDT
- In force
- 42 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hunt County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Sabine River near Quinlan (QLAT2). The gauge peaked at 18.36 ft at Jun 21, 2015, 8:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 21, 9:02 AM CDT, 10 minutes earlier.
Area forecast discussion, Jun 21, 9:02 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 902 AM CDT SUN JUN 21 2015 .UPDATE... MODERATE TO HEAVY RAIN CONTINUES TO FALL ACROSS THE NORTHEASTERN COUNTIES OF THE CWA WHERE HI RES GUIDANCE CONTINUES TO INDICATE RAIN WILL PERSIST INTO THE EARLY AFTERNOON HOURS. ROCKWALL COUNTY AND SOUTHERN COLLIN COUNTY HAVE ALREADY RECEIVED 2-4 INCHES OF RAINFALL IN LESS THAN AN HOUR OR TWO AND THE HEAVY RAINFALL IS NOW MOVING INTO HUNT AND FANNIN COUNTIES. HAVE ISSUED A FLASH FLOOD WATCH FOR LOCATIONS ALONG AND EAST OF A LINE FROM GRAYSON TO COLLIN COUNTY THROUGH 4 PM THIS AFTERNOON. ALSO INCREASED POPS IN AND AROUND THE WATCH AREA. TO THE SOUTHWEST AND WEST OF THE HEAVY RAIN AREA...ADDITIONAL SCATTERED SHOWERS AND POSSIBLY THUNDERSTORMS ARE DEVELOPING BUT ARE STRUGGLING TO PERSIST VERY LONG...LIKELY DUE TO SUBSIDENCE ON THE BACK SIDE OF THE RAIN AREA AND THE UPPER LOW. HOWEVER...WE WILL CONTINUE TO SEE SCATTERED RAIN ACTIVITY ACROSS THE REGION THROUGHOUT THE DAY...OUTSIDE OF THE WATCH AREA. THE 12Z FWD SOUNDING SHOWS A VERY MOIST ATMOSPHERE IN PLACE AND MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE WITH ANY SHOWER OR STORM BUT THE HEAVY RAINFALL OUTSIDE OF OUR NORTHEAST COUNTIES SHOULD BE REALATIVELY BRIEF IN TIMING GIVEN THE SHORTER LIVED NATURE OF THE CONVECTION. JLDUNN && .AVIATION... /ISSUED 645 AM CDT SUN JUN 21 2015/ THE PRIMARY AVIATION WEATHER CONCERN WILL BE MORNING THUNDERSTORMS AS A WEAK UPPER LEVEL LOW MOVES NORTHEAST ACROSS THE AREA. THE BEST FORCING SHOULD BE JUST EAST OF THE TAF SITES. BUT A VCTS IS WARRANTED FOR ALL METROPLEX TAF SITES THROUGH MID AFTERNOON. MVFR TO OCCASIONAL IFR CEILINGS WILL ALSO PREVAIL AT ALL NORTH TEXAS TERMINALS THIS MORNING BUT CEILINGS SHOULD BECOME VFR BY MIDDAY. SOME DRIER AIR WILL BEGIN TO WORK IN FROM THE WEST BEGINNING THIS AFTERNOON AND THIS SHOULD KEEP VFR CONDITIONS THROUGH TONIGHT. A SOUTH WIND WILL PREVAIL THROUGH TONIGHT AT SPEEDS BETWEEN 9 AND 14 KNOTS ALONG WITH A FEW HIGHER GUSTS DURING THE DAYLIGHT HOURS. 79 && .PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 21 2015/ A PERSISTENT WEAK UPPER TROUGH LINGERS OVER THE EASTERN HALF OF THE STATE THIS MORNING AND CONTINUES TO SUPPORT SCATTERED SHOWERS AT THIS HOUR. RADAR IMAGERY SHOWS LIGHT ECHOES FROM CENTRAL TEXAS ALL THE WAY INTO THE ARKLATEX...ALTHOUGH ONLY A COUPLE OF SITES ARE ACTUALLY REPORTING ANY PRECIPITATION. BASED ON RADAR/SATELLITE IMAGERY...IT APPEARS THAT MOST OF THIS ACTIVITY IS BASED IN THE MID LEVELS AND ANYTHING REACHING THE GROUND IS FAIRLY LIGHT AT THIS TIME. THESE WEAK UPPER TROUGHS OFTEN TIMES LEAD TO CHALLENGING FORECASTS IN THE SUMMER. IN GENERAL...WHEN THESE FEATURES ARE OVERHEAD...AT LEAST SOME SCATTERED CONVECTION IS EXPECTED. THIS IS MAINLY BECAUSE THESE TROUGHS ARE USUALLY ASSOCIATED WITH A POCKET OF COLDER AIR ALOFT. THIS IN TURN HELPS DESTABILIZE THE ATMOSPHERE. CONVECTION STILL REQUIRES A FORCING MECHANISM AND IT IS THIS PART OF THE EQUATION THAT IS DIFFICULT TO NARROW DOWN. TODAY THE TROUGH AXIS WILL ACTUALLY BE MOVING TO OUR NORTHEAST...BUT THE POCKET OF COLDER AIR ALOFT WILL BE POSITIONED RIGHT OVER NORTH TEXAS. ALL OF THE MODEL GUIDANCE SUGGESTS AT LEAST SOME SCATTERED CONVECTION ACROSS THE REGION THROUGH AFTERNOON AND THIS MAKES SENSE GIVEN THAT THERE WILL BE MODEST INSTABILITY AND LITTLE CAPPING. EXACTLY WHERE THESE SCATTERED SHOWERS/STORMS DEVELOPS IS TOUGH TO SAY. AT LEAST THROUGH THE MORNING HOURS...IT APPEARS THAT AREAS ALONG AND EAST OF I-35 WILL HAVE THE BEST CHANCE...AS THIS IS WHERE ONGOING ACTIVITY IS LOCATED INDICATING THE LOCATION OF CURRENT FORCING FOR ASCENT. BY LATER TODAY...THINK THE MOST FAVORED AREA WILL BE ALONG A LINE FROM KILLEEN TO WACO TO PARIS. FARTHER TO THE NORTHWEST OF THAT LINE...SOME DRIER AIR BEGINS TO WORK IN ACROSS THE NORTHWEST COUNTIES. ALL THAT BEING SAID...WILL HAVE SOME 20/30 POPS ACROSS THE REGION THROUGH THIS AFTERNOON. THE TROUGH SHIFTS EAST AND SOUTH LATER TONIGHT THEN BACK TO THE WEST ON MONDAY. THIS SHOULD BRING RAIN CHANCES BACK DOWN BY TOMORROW AFTERNOON. MOST OF NEXT WEEK SHOULD BE DRY AND WARMER THAN TODAY AS RIDGING BUILDS BACK TO THE WEST. THE RIDGE NEVER REALLY BUILDS IN OVER TEXAS KEEPING TEMPERATURES NEAR NORMAL FOR THIS TIME OF YEAR. THERE ARE STILL INDICATIONS THAT NEXT WEEKEND WE COULD SEE AN ACTUAL COLD FRONT SLIDE INTO THE REGION. WHILE IT WOULDN'T MEAN MUCH COOLER TEMPERATURES...RAIN CHANCES WOULD LIKELY INCREASE ALONG THE FRONT. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 88 75 93 75 93 / 50 10 5 5 5 WACO, TX 89 75 92 74 91 / 30 10 5 5 5 PARIS, TX 88 72 92 73 92 / 100 10 5 5 5 DENTON, TX 88 74 92 73 93 / 50 10 5 5 5 MCKINNEY, TX 87 74 92 73 92 / 90 10 5 5 5 DALLAS, TX 89 76 94 76 94 / 50 10 5 5 5 TERRELL, TX 87 75 92 75 92 / 50 10 5 5 5 CORSICANA, TX 88 74 92 73 91 / 30 10 5 5 5 TEMPLE, TX 89 72 91 71 90 / 30 10 5 5 5 MINERAL WELLS, TX 89 71 92 71 92 / 20 10 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ093>095- 104>107. && 14/82
Hazardous weather outlook, Jun 21, 3:24 AM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 324 AM CDT SUN JUN 21 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-220900- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 324 AM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TODAY THE PRIMARY HAZARDS ARE CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. ALTHOUGH ADDITIONAL RAINFALL IS NOT EXPECTED TO WORSEN ONGOING FLOODING ISSUES...MANY CREEKS AND STREAMS...AS WELL AS SOME MAIN STEM RIVERS AND RESERVOIRS...WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF A LINE FROM LAMPASAS TO PALESTINE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:17 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Rockwall | 118 min |
| Jun 21, 7:46 AM CDT | Flash Flood Warning | FWD | Collin, Rockwall | 119 min |
| Jun 21, 8:42 AM CDT | Flash Flood Watch | FWD | Collin, Delta, Fannin, Grayson, Hopkins, Hunt and 1 more | 7 hr |
| Jun 21, 9:07 AM CDT | Flash Flood Warning | FWD | Collin, Fannin, Hunt | 3 hr |
| Jun 21, 9:45 AM CDT | Areal Flood Warning | FWD | Collin, Rockwall | 2 hr |
| Jun 21, 10:03 AM CDT | Flash Flood Warning | FWD | Grayson | 117 min |
| Jun 21, 10:59 AM CDT | River Flood Warning | FWD | Kaufman | 5 days |
| Jun 21, 11:45 AM CDT | Areal Flood Warning | FWD | Collin, Hunt, Rockwall | 6 hr |
| Jun 21, 11:58 AM CDT | Flash Flood Warning | FWD | Fannin, Grayson | 3 hr |
| Jun 21, 1:52 PM CDT | River Flood Warning | FWD | Hunt | 43 hr |
| Jun 21, 3:00 PM CDT | Areal Flood Warning | FWD | Fannin, Grayson | 6 hr |
| Jun 21, 5:27 PM CDT | Areal Flood Warning | FWD | Collin, Hunt, Rockwall | 12 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.